Please use this identifier to cite or link to this item:
Type: Artigo de periódico
Title: The Basic Reproduction Ratio For A Model Of Directly Transmitted Infections Considering The Virus Charge And The Immunological Response.
Author: Leite, M B
Bassanezi, R C
Yang, H M
Abstract: In order to describe mathematically the transmission of microparasites, especially directly transmitted infections, it is usual to set up differential equations assuming the mass action law and a homogeneously mixed population. In this paper we analyze such a model taking into account heterogeneity with respect to the infectivity, that is, the variability in the evolution of the interaction between parasite and the human host during the infectious period. The well established biological phenomenon of initial increase in parasite abundance followed by its decrease, due to the interaction between the host's immunological response and the parasite, has thus been taken into account. The variable amount of microparasites eliminated by an infectious individual, and the different (heterogeneous) immunological response build up by the host when in interaction with parasite are present in the model. The analytical expression for the basic reproduction ratio is derived through stability analysis.
Subject: Disease Transmission, Infectious
Hiv Infections
Hepatitis B
Host-parasite Interactions
Models, Immunological
Viral Load
Virus Diseases
Citation: Ima Journal Of Mathematics Applied In Medicine And Biology. v. 17, n. 1, p. 15-31, 2000-Mar.
Rights: fechado
Identifier DOI: 
Date Issue: 2000
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
pmed_10757030.pdf705.57 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.